Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 28, NWS Memphis, TN

May 2, 2009Lee County, Phillips County, St. Francis County, Arkansas; Coahoma County, Tunica County, Mississippi

NWS Memphis, TN issued this flash flood warning at May 2, 2009, 9:22 AM CDT for Lee County, Phillips County, St. Francis County, Arkansas; Coahoma County, Tunica County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2009, 9:22 AM CDT (14:22 UTC)
Expired
May 2, 2009, 12:15 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
442 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 021422
FFWMEG
ARC077-107-123-MSC027-143-021715-
/O.NEW.KMEG.FF.W.0028.090502T1422Z-090502T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
922 AM CDT SAT MAY 2 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEE COUNTY IN EASTERN ARKANSAS...
  NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1215 PM CDT

* AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS DOPPLER
  RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUNICA...
  ROBINSONVILLE...NORTH TUNICA...WHEATLEY...PALESTINE...NEW SALEM...
  MORO...MARIANNA...HAYNES...GARRET GROVE...BRICKEYS AND AUBREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 9114 3501 9104 3479 9020 3476 9020
      3471 9023 3443 9033 3442 9064 3449 9105
      3473 9106 3473 9109

$$
1 follow-up statement
000 
WGUS74 KMEG 021619
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1119 AM CDT SAT MAY 2 2009

ARC077-107-123-MSC027-143-021715-
/O.CON.KMEG.FF.W.0028.000000T0000Z-090502T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-TUNICA MS-COAHOMA MS-
1119 AM CDT SAT MAY 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
NORTHEASTERN COAHOMA...TUNICA...SOUTHWESTERN ST. FRANCIS...LEE AND
NORTHERN PHILLIPS COUNTIES...

AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS
DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN
ACROSS THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROBINSONVILLE...WHEATLEY...PALESTINE...NEW SALEM...MORO...MARIANNA...
HAYNES...GARRET GROVE...BRICKEYS AND AUBREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 9114 3501 9104 3479 9020 3476 9020
      3471 9023 3443 9033 3442 9064 3449 9105
      3473 9106 3473 9109

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:54 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 2, 6:54 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
654 AM CDT SAT MAY 2 2009

.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

VERY HEAVY RAINFALL LIKELY ACROSS MUCH OF THE MID-SOUTH OVER THE
WEEKEND WITH SEVERE THUNDERSTORMS ALSO POSSIBLE.

HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE ALL OF THE FORECAST
AREA EXCEPT PORTIONS OF NORTHEAST MS AROUND TUPELO...BUT THE WATCH
MAY NEED TO BE EXPANDED TO INCLUDE THE ENTIRE AREA BEFORE ALL IS
SAID AND DONE.

A COLD FRONT WAS PUSHING WELL INTO THE MID-SOUTH EARLY THIS
MORNING. LATEST SURFACE ANALYSIS SHOWED THE FRONT FROM SOUTH-
CENTRAL KY ACROSS NORTHWEST TN AND NORTHEAST AR INTO SOUTHEAST OK.
SURFACE DEWPOINTS SOUTH OF THE FRONT WERE IN THE LOWER AND MID
60S WHILE NORTH OF THE FRONT DEWPOINTS (AND TEMPERATURES) WERE IN
THE 50S. A COUPLE OF MESOSCALE CONVECTIVE SYSTEMS WERE MOVING
EASTWARD ALONG / JUST SOUTH OF THE FRONT WITH RADAR ESTIMATES
BETWEEN 2 AND 3 INCHES OF RAIN HAVING MOVED THROUGH THE MEMPHIS
AREA RECENTLY. ADDITIONAL THUNDERSTORMS WERE DEVELOPING WELL NORTH
OF THE FRONT INCLUDING ACROSS SOUTHERN MO AS MOIST SOUTHWEST WINDS
ALOFT OVERRIDE THE FRONT.

THE COLD FRONT IS FORECAST TO SAG SLOWLY SOUTHWARD TODAY...MOVING
INTO EXTREME NORTH MS BY SUNSET...THEN BECOMING QUASI-STATIONARY.
MOIST AND UNSTABLE AIR WILL CONTINUE TO OVERRUN THE FRONT WITH
SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP ALONG AND NORTH OF
THE FRONT. MODELS ALSO SHOW ADDITIONAL WEAK UPPER LEVEL SHORT
WAVES INTERACTING WITH THE FRONT...ALTHOUGH THESE ARE VERY
DIFFICULT TO PINPOINT AND TIME DUE TO MODEL DIFFERENCES. HEAVY
RAINFALL WILL BE A THREAT FOR MUCH OF THE MID-SOUTH TODAY. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP SOUTH OF THE
FRONT WITH DAYTIME HEATING. THERE WILL BE A THREAT OF SEVERE
THUNDERSTORMS GENERALLY ALONG AND SOUTH OF INTERSTATE 40. THE MAIN
THREATS WILL DAMAGING WINDS AND LARGE HAIL AS SURFACE BASED LIFTED
INDICES DECREASE TO -4 TO -8 WITH MIXED LAYER MUCAPES INCREASING
TO 2500-3500 J/KG ALONG AND SOUTH OF THE FRONT WITH DAYTIME
HEATING.

HEAVY RAINFALL AND THE CHANCE OF SEVERE WEATHER WILL CONTINUE INTO
SUNDAY. MODELS HAVE BEEN PERSISTENT IN SHOWING THAT VERY HEAVY
RAINFALL WILL OCCUR TONIGHT INTO SUNDAY AS UPPER LEVEL SHORT WAVES
/ POSSIBLE MESOSCALE CONVECTIVE SYSTEMS INTERACT WITH THE FRONT.
THINK AN ADDITIONAL 4 TO 6 INCHES...LOCALLY MORE...IS POSSIBLE IN THE
FLASH FLOOD WATCH AREA TODAY THROUGH SUNDAY . WILL CONTINUE TO
MONITOR THE POSSIBILITY OF THE FLASH FLOOD WATCH BEING EXPANDED TO
INCLUDE THE TUPELO AREA. AN UPPER LEVEL TROUGH IS FORECAST TO MOVE
TOWARD THE AREA SUNDAY WITH SURFACE LOW PRESSURE DEVELOPING ALONG
THE FRONT. THE CHANCE OF DAMAGING WINDS AND LARGE HAIL WILL
CONTINUE ALONG AND SOUTH OF INTERSTATE 40. IN
ADDITION...INCREASING LOW LEVEL HELICITY DUE TO THE DEVELOPMENT OF
THE SURFACE LOW COULD LEAD TO ISOLATED TORNADOES...MAINLY OVER
PORTIONS OF NORTH MS. HOWEVER...THERE IS STILL MUCH UNCERTAINTY OF
THE POSSIBILITY OF ANY TORNADOES DUE TO THE FACT THAT THE FUTURE
EVOLUTION OF MESOSCALE CONVECTIVE SYSTEMS COULD HOLD THE FRONTAL
SYSTEM AND THE MORE SURFACE BASED UNSTABLE AIR FURTHER SOUTH THAN
FORECAST BY THE MODELS.

CONDITIONS WILL GRADUALLY IMPROVE SUNDAY NIGHT AS THE UPPER LEVEL
THROUGH AND FRONT PUSH TO THE EAST. LEFT THE FLASH FLOOD WATCH
THROUGH SUNDAY NIGHT...BUT THIS MAY NOT BE TOO FAR OUT IN TIME FOR
WESTERN PORTIONS OF THE AREA. HOWEVER...RIVER FLOODING COULD STILL
BE A PROBLEM BY THAT TIME.

WE WILL GET A BREAK FROM THE RAIN MONDAY AND TUESDAY. HOWEVER...LATEST
MODELS INDICATE ANOTHER UPPER LEVEL TROUGH ALONG WITH SHOWERS AND
THUNDERSTORMS WILL AFFECT THE AREA BY TUESDAY NIGHT /
WEDNESDAY...ALTHOUGH THERE ARE SOME TIMING DIFFERENCES BETWEEN THE
MODELS.

JCL

&&

.AVIATION...

12Z TAFS

MVFR AND IFR CONDITIONS CAN BE EXPECTED AT KMEM...KMKL...AND KJBR
TODAY AS SCATTERED SHOWERS AND THUNDERSTORMS MOVE ACROSS THE TAF
LOCATIONS. GENERALLY VFR AND BRIEF MVFR CONDITIONS WILL BE
POSSIBLE AT KTUP ESPECIALLY THROUGH 16Z AS A LINE OF STORMS MOVES
ACROSS NORTHEAST MISSISSIPPI THIS MORNING.

KEPT VCTS/VCSH BEYOND 20Z WITH SURFACE FRONT BECOMING STATIONARY
OVER THE AREA. ADDITIONAL SCATTERED TSRA/SHRA CAN BE EXPECTED
AROUND THE AREA BUT IT IS TOO DIFFICULT TO PINPOINT THE EXACT
TIME AND LOCATION OF STORMS FOR THIS AFTERNOON.

NORTHEAST WINDS BETWEEN 7-11 KTS CAN BE EXPECTED AT KJBR...KMEM...
AND KMKL. AT THIS TIME...KEPT KTUP ON THE SOUTH SIDE OF FRONT WITH
PREVAILING SOUTHWEST WINDS 5-10 KTS AFTER 16Z. KMEM AND KMKL WILL
LIKELY DEVELOP SOUTHERLY WINDS AFTER 06Z AS THE WARM FRONT MOVES
NORTH.

KNS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  62  70  57 /  80  80  80  60
MKL  69  59  68  54 /  80  80  80  70
JBR  60  54  61  51 /  80  80  80  40
TUP  80  66  78  59 /  60  70  80  80

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ALCORN-BENTON MS-
     COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, May 2, 5:02 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
502 AM CDT SAT MAY 2 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
502 AM CDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS EAST-
CENTRAL ARKANSAS...SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI. THE
AREA AFFECTED IS GENERALLY ALONG AND SOUTH OF A LINE FROM WYNNE
ARKANSAS TO COVINGTON TENNESSEE TO LEXINGTON TENNESSEE. THE MAIN
THREATS ARE DAMAGING WINDS AND LARGE HAIL WITH MOST FAVORED TIME
BETWEEN NOON AND MIDNIGHT.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF EAST ARKANSAS...THE
MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTH MISSISSIPPI
ALONG AND NORTHWEST OF A LINE FROM COFFEEVILLE TO IUKA. BETWEEN 4
AND 6 INCHES OF ADDITIONAL RAINFALL...LOCALLY MORE...IS EXPECTED
THROUGH THE WEEKEND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY ACROSS EAST-
CENTRAL ARKANSAS...SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI. THE
AREA AFFECTED IS GENERALLY ALONG AND SOUTH OF A LINE FROM WYNNE
ARKANSAS TO COVINGTON TENNESSEE TO LEXINGTON TENNESSEE. THE MAIN
THREATS ARE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...ISOLATED
TORNADOES ARE POSSIBLE MAINLY ACROSS NORTH MISSISSIPPI.

A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH SUNDAY NIGHT FOR ALL
OF EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND
NORTH MISSISSIPPI ALONG AND NORTHWEST OF A LINE FROM COFFEEVILLE
TO IUKA. BETWEEN 4 AND 6 INCHES OF ADDITIONAL RAINFALL...LOCALLY
MORE...IS EXPECTED THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND AGAIN SUNDAY.
SPOTTERS SHOULD RELAY REPORTS OF SEVERE WEATHER AND FLOODING TO
THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS.

JCL

In the hours before

Special weather statement, May 2, 3:53 AM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
353 AM CDT SAT MAY 2 2009

MSZ001>003-008-TNZ089-090-021000-
DE SOTO MS-BENTON MS-MARSHALL MS-TATE MS-FAYETTE TN-HARDEMAN TN-
353 AM CDT SAT MAY 2 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 10 MILES NORTHEAST OF LAGRANGE TO 4
MILES NORTHEAST OF EUDORA AT 353 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...DESOTO...FAYETTE...HARDEMAN...MARSHALL AND TATE
COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...HOLLY SPRINGS...HORN
LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM
CLOSELY.

THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 500 AM CDT.
Special weather statement, May 2, 3:55 AM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
355 AM CDT SAT MAY 2 2009

ARZ049-058-MSZ007-010-011-021000-
PHILLIPS AR-LEE AR-TUNICA MS-COAHOMA MS-QUITMAN MS-
355 AM CDT SAT MAY 2 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN LEE COUNTY IN EASTERN ARKANSAS...
  PHILLIPS COUNTY IN EASTERN ARKANSAS...
  NORTHERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 6 MILES WEST OF MARVELL TO 3 MILES
EAST OF NORTH TUNICA AT 355 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN COAHOMA...LEE...PHILLIPS...QUITMAN AND TUNICA COUNTIES...
INCLUDING LOCATIONS NEAR ELAINE...HELENA...MARIANNA...MARVELL...ST
FRANCIS NATIONAL PARK AND WEST HELENA...SHOULD MONITOR THIS STORM
CLOSELY.

THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 500 AM CDT.
Local storm report, May 2, 4:28 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
428 AM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     FLASH FLOOD      DRESDEN                 36.28N 88.69W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLASH FLOODING IN DRESDEN AND GREENFIELD. AREAS OF
            GREENFIELD HAVE 3 FEET OF WATER. SOME HOUSES
            INACCESSIBLE.

1207 PM     FLASH FLOOD      12 S MARTIN             36.17N 88.86W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.

1209 PM     FLASH FLOOD      DRESDEN                 36.28N 88.69W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            WEAKLEY COUNTY HAS MULTIPLE ROADWAYS UNDERWATER AT THIS
            TIME. LOCAL RESOURCES BEING TAXED HEAVILY TO RE-ROUTE
            TRAFFIC.

1245 PM     FLASH FLOOD      MARTIN                  36.34N 88.86W
05/01/2009                   WEAKLEY            TN   TRAINED SPOTTER

            AT LEAST 6 INCHES OF RAIN COVERING ROADS IN MARTIN.

0152 PM     FLASH FLOOD      HUNTINGDON              36.01N 88.41W
05/01/2009                   CARROLL            TN   EMERGENCY MNGR

            MULTIPLE ROADWAYS IN HUNGTINGDON UNDERWATER.

0310 PM     FLASH FLOOD      PARSONS                 35.65N 88.12W
05/01/2009                   DECATUR            TN   EMERGENCY MNGR

            MCILLWAINE ROAD IN NORTHERN DECATUR COUNTY AS WELL AS
            MAXWELL STREET IN PARSONS ARE FLOODED.

0320 PM     HAIL             OLIVE HILL              35.27N 88.03W
05/01/2009  E0.75 INCH       HARDIN             TN   PUBLIC

            PENNY SIZED HAIL

0430 PM     FLASH FLOOD      UNION CITY              36.42N 89.05W
05/01/2009                   OBION              TN   TRAINED SPOTTER

            1 AND 1/2 TO 2 FEET DEEP ON NORTH SUNSWEPT DRIVE THE ROAD
            IS IMPASSIBLE

0431 PM     HAIL             3 ENE ENID              34.13N 89.90W
05/01/2009  E0.75 INCH       YALOBUSHA          MS   PUBLIC

            PENNY HAIL REPORTED AT THE CATFISH HUT RESTAURANT

0510 PM     FLASH FLOOD      12 NNE PARSONS          35.81N 88.04W
05/01/2009                   DECATUR            TN   LAW ENFORCEMENT

            FLOODING ON HOG CREEK DRIVE IN COMMUNITY OF SUGAR TREE

0620 PM     FLASH FLOOD      TRENTON                 35.97N 88.94W
05/01/2009                   GIBSON             TN   TRAINED SPOTTER

            WATER OVER SEVERAL ROADS SOME AREAS IMPASSABLE

0624 PM     HAIL             BOLIVAR                 35.26N 89.00W
05/01/2009  E0.75 INCH       HARDEMAN           TN   LAW ENFORCEMENT

            PENNY SIZED HAIL

0653 PM     HAIL             BOLIVAR                 35.26N 89.00W
05/01/2009  E0.75 INCH       HARDEMAN           TN   FIRE DEPT/RESCUE

            PENNY SIZED HAIL

0655 PM     HAIL             7 N JUMPERTOWN          34.81N 88.66W
05/01/2009  E0.75 INCH       ALCORN             MS   TRAINED SPOTTER

            PENNY SIZED HAIL

0715 PM     HAIL             HENDERSON               35.44N 88.65W
05/01/2009  E1.00 INCH       CHESTER            TN   EMERGENCY MNGR

            QUARTER SIZED HAIL

0720 PM     HAIL             SELMER                  35.17N 88.59W
05/01/2009  E0.88 INCH       MCNAIRY            TN   PUBLIC

            NICKEL SIZED HAIL REPORTED AT SONIC DRIVE INN IN SELMER

0724 PM     FLASH FLOOD      12 NNE PARSONS          35.81N 88.04W
05/01/2009                   DECATUR            TN   LAW ENFORCEMENT

            FLOODING ON HOG CREEK DRIVE IN THE COMMUNITY OF SUGAR
            TREE

0732 PM     HAIL             SELMER                  35.17N 88.59W
05/01/2009  E0.75 INCH       MCNAIRY            TN   PUBLIC

            PENNY HAIL FELL AT THE BURGER KING RESTAURANT IN SELMER

0420 AM     FLASH FLOOD      PARSONS                 35.65N 88.12W
05/02/2009                   DECATUR            TN   EMERGENCY MNGR

            FLASH FLOODING CONTINUES ACROSS ALL LOW WATER CROSSINGS
            IN DECATUR COUNTY. SEVERAL ROADS ARE CLOSED THROUGHOUT
            THE ENTIRE COUNTY.

&&

KNS
Local storm report, May 2, 4:45 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
445 AM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     FLASH FLOOD      DRESDEN                 36.28N 88.69W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLASH FLOODING IN DRESDEN AND GREENFIELD. AREAS OF
            GREENFIELD HAVE 3 FEET OF WATER. SOME HOUSES
            INACCESSIBLE.

1207 PM     FLASH FLOOD      12 S MARTIN             36.17N 88.86W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.

1209 PM     FLASH FLOOD      DRESDEN                 36.28N 88.69W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            WEAKLEY COUNTY HAS MULTIPLE ROADWAYS UNDERWATER AT THIS
            TIME. LOCAL RESOURCES BEING TAXED HEAVILY TO RE-ROUTE
            TRAFFIC.

1245 PM     FLASH FLOOD      MARTIN                  36.34N 88.86W
05/01/2009                   WEAKLEY            TN   TRAINED SPOTTER

            AT LEAST 6 INCHES OF RAIN COVERING ROADS IN MARTIN.

0152 PM     FLASH FLOOD      HUNTINGDON              36.01N 88.41W
05/01/2009                   CARROLL            TN   EMERGENCY MNGR

            MULTIPLE ROADWAYS IN HUNGTINGDON UNDERWATER.

0310 PM     FLASH FLOOD      PARSONS                 35.65N 88.12W
05/01/2009                   DECATUR            TN   EMERGENCY MNGR

            MCILLWAINE ROAD IN NORTHERN DECATUR COUNTY AS WELL AS
            MAXWELL STREET IN PARSONS ARE FLOODED.

0320 PM     HAIL             OLIVE HILL              35.27N 88.03W
05/01/2009  E0.75 INCH       HARDIN             TN   PUBLIC

            PENNY SIZED HAIL

0430 PM     FLASH FLOOD      UNION CITY              36.42N 89.05W
05/01/2009                   OBION              TN   TRAINED SPOTTER

            1 AND 1/2 TO 2 FEET DEEP ON NORTH SUNSWEPT DRIVE THE ROAD
            IS IMPASSIBLE

0431 PM     HAIL             3 ENE ENID              34.13N 89.90W
05/01/2009  E0.75 INCH       YALOBUSHA          MS   PUBLIC

            PENNY HAIL REPORTED AT THE CATFISH HUT RESTAURANT

0510 PM     FLASH FLOOD      12 NNE PARSONS          35.81N 88.04W
05/01/2009                   DECATUR            TN   LAW ENFORCEMENT

            FLOODING ON HOG CREEK DRIVE IN COMMUNITY OF SUGAR TREE

0620 PM     FLASH FLOOD      TRENTON                 35.97N 88.94W
05/01/2009                   GIBSON             TN   TRAINED SPOTTER

            WATER OVER SEVERAL ROADS SOME AREAS IMPASSABLE

0624 PM     HAIL             BOLIVAR                 35.26N 89.00W
05/01/2009  E0.75 INCH       HARDEMAN           TN   LAW ENFORCEMENT

            PENNY SIZED HAIL

0653 PM     HAIL             BOLIVAR                 35.26N 89.00W
05/01/2009  E0.75 INCH       HARDEMAN           TN   FIRE DEPT/RESCUE

            PENNY SIZED HAIL

0655 PM     HAIL             7 N JUMPERTOWN          34.81N 88.66W
05/01/2009  E0.75 INCH       ALCORN             MS   TRAINED SPOTTER

            PENNY SIZED HAIL

0715 PM     HAIL             HENDERSON               35.44N 88.65W
05/01/2009  E1.00 INCH       CHESTER            TN   EMERGENCY MNGR

            QUARTER SIZED HAIL

0720 PM     HAIL             SELMER                  35.17N 88.59W
05/01/2009  E0.88 INCH       MCNAIRY            TN   PUBLIC

            NICKEL SIZED HAIL REPORTED AT SONIC DRIVE INN IN SELMER

0724 PM     FLASH FLOOD      12 NNE PARSONS          35.81N 88.04W
05/01/2009                   DECATUR            TN   LAW ENFORCEMENT

            FLOODING ON HOG CREEK DRIVE IN THE COMMUNITY OF SUGAR
            TREE

0732 PM     HAIL             SELMER                  35.17N 88.59W
05/01/2009  E0.75 INCH       MCNAIRY            TN   PUBLIC

            PENNY HAIL FELL AT THE BURGER KING RESTAURANT IN SELMER

0340 AM     FLASH FLOOD      4 SE DOWNTOWN MEMPHIS   35.09N 90.00W
05/02/2009                   SHELBY             TN   LAW ENFORCEMENT

            FLASH FLOODING REPORTED ALONG SOUTHERN AVENUE NEAR BOSTON
            STREET.

0420 AM     FLASH FLOOD      PARSONS                 35.65N 88.12W
05/02/2009                   DECATUR            TN   EMERGENCY MNGR

            FLASH FLOODING CONTINUES ACROSS ALL LOW WATER CROSSINGS
            IN DECATUR COUNTY. SEVERAL ROADS ARE CLOSED THROUGHOUT
            THE ENTIRE COUNTY.

&&

KNS
Special weather statement, May 2, 4:56 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
456 AM CDT SAT MAY 2 2009

MSZ002>005-013-014-021100-
ALCORN MS-TIPPAH MS-BENTON MS-MARSHALL MS-UNION MS-LAFAYETTE MS-
456 AM CDT SAT MAY 2 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTHWEST OF THEO TO 3 MILES
EAST OF LAWS HILL AT 456 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...BENTON...LAFAYETTE...MARSHALL...TIPPAH AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR CORINTH...NEW ALBANY...RIPLEY AND
WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 600 AM CDT.
Special weather statement, May 2, 7:32 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
732 AM CDT SAT MAY 2 2009

ARZ049-058-MSZ007-008-021330-
PHILLIPS AR-LEE AR-TUNICA MS-TATE MS-
732 AM CDT SAT MAY 2 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  LEE COUNTY IN EASTERN ARKANSAS...
  NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 10 MILES WEST OF MARVELL TO 3 MILES
WEST OF NORTH TUNICA AT 732 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LEE...PHILLIPS...TATE AND TUNICA COUNTIES...INCLUDING
LOCATIONS NEAR HELENA...MARIANNA...MARVELL...ST FRANCIS NATIONAL PARK
AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY.

THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 AM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 11:34 PM CDTFlash Flood WarningMEGPoinsett3 hr
May 2, 2:04 AM CDTFlash Flood WarningMEGCrittenden, Cross, Poinsett, St. Francis4 hr
May 2, 3:16 AM CDTAreal Flood AdvisoryMEGLee, Phillips3 hr
May 2, 11:23 AM CDTRiver Flood WarningMEGMississippi, Poinsett47 hr
May 2, 11:23 AM CDTRiver Flood WarningMEGLee, St. Francis10 hr
May 2, 11:38 AM CDTRiver Flood WarningMEGMississippi25 days
May 2, 12:12 PM CDTFlash Flood WarningMEGCrittenden, Cross, Lee, Phillips, Poinsett, St. Francis3 hr
May 2, 3:12 PM CDTFlash Flood WarningMEGCrittenden, Cross, Lee, Phillips, Poinsett, St. Francis3 hr
May 2, 4:57 PM CDTFlash Flood WarningMEGLee, Phillips6 hr
May 1, 8:14 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo46 min
May 2, 4:00 AM CDTAreal Flood AdvisoryMEGBenton, Marshall, Tate, Tippah2 hr
May 2, 2:08 PM CDTTornado WarningMEGItawamba37 min
May 2, 2:30 PM CDTTornado WarningMEGItawamba19 min

Nearby

Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.